N. Muhammad, S. Mehboob, M. Abbas
Pakistan Journal of Medical & Health Sciences




Peer Reviewed

Previous Published Issues



1136



ABSTRACT

Background: Tuberculosis (TB) is a global public health concern; although there are several recognized anti-tuberculosis drugs (ATDs) that effectively combat Mycobacterium tuberculosis (MTB), the associated adverse effects lead to frequent discontinuation.

Objective: To assess the metabolic disturbances resulting from Pyrazinamide, the altered serum uric acid (SUA) levels among TB patients in District Bunir.

Study Design: Cross-sectional study

Place and Duration of Study: Department of Medicine, Bilal Medical Trust Hospital, Bunir-KPK from 1st January to 30th September 2019.

Methodology: One hundred and nine tuberculosis patients were included in the study. All these patients were on ATD with Pyrazinamide and were regularly followed up, and their SUA levels were determined at weeks 0, 4 and 8.

Results: The serum uric acid levels were high in almost 85.3% in the intensive phase of anit-TB Therapy (ATT). Among female TB patients, the incidence rate of hyperuricemia was comparatively higher than males (88.1% vs. 81.0%), but there were no significant gender disparities.

Conclusion: The anti-tuberculosis drug with pyrazinamide is associated with an increased risk of hyperuricemia. Therefore, the illness needs to be closely monitored during the intensive phase of therapy.

Key words: Pyrazinamide, Tuberculosis, Hyperuricaemia



Copyright © Pakistan Journal of Medical & Health Sciences 2021. All rights reserved!